Article Type: Case Report
Decrease in serum prolactin levels after long-acting injectable aripiprazole treatment: a case report
Orkun Aydin, Pinar Unal-Aydin
Hyperprolactinemia is a severe problem which involves galactorrhea, amenorrhea, sexual dysfunction, and lowered bone mineral density. It can be a long-lasting problem belongs to the atypical antipsychotics that impairs treatment adherence and quality of life in patients with schizophrenia. The paliperidone palmitate may cause hyperprolactinemia and there are different approaches in management of this adverse event. Adding oral aripiprazole was shown to be useful in the treatment of hyperprolactinemia due to paliperidone palmitate. Now the new drug long-acting Injectable (LAI) aripiprazole may become a possible new agent in treatment of schizophrenia patients with paliperidone palmitate induced hyperprolactinemia.

Key words: aripiprazole LAI, paliperidone palmitate, hyperprolactinemia, amenorrhea, galactorrhea
Journal of Mood Disorders (JMOOD) 2017;7(4):234-6
Online ISSN: 2146 -2380
Print ISSN: 2146-1473
Creative Commons License This work is licensed under a Creative Commons Attribution 3.0 Unported License